MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CPO; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CPO; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Catalog Number 445262
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.D.4.Common device name: system, nucleic acid amplification test, dna, antimicrobial resistance marker, direct specimen.D.4.Medical device lot: unknown, d.4.Medical device expiration date: unknown, h.4.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ cpo assay, a discrepant patient result was obtained.There was no report of patient impact.The first test gave a positive result for oxa-48.The second test gave an oxa-48 negative result but curve was visible.The third test gave another oxa-48 positive.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using bd max¿ cpo (ref.(b)(4) ) kit lot 4023878 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer reported obtaining discrepant results for the oxa target when repeating a same sample when using bd max¿ cpo (ref.443979) kit lot 4023878.The sample tested positive two times and negative one time although the customer could observe a visible curve.The sample also tested negative when another testing method was used.Review of the manufacturing records of bd max¿ cpo indicated that lot 4023878 was manufactured according to specifications and met performance requirements.Customer provided runs 1705, 1710 and 1716 from bd max instrument ct0562 for investigation.Manual pcr curve adjudication was conducted across the discrepant samples.The two positive results (run 1705; position a6 and 1716; b5) show real amplification curves, no issue is suspected, and there is no indication of a false result.The sample in run 1710; position b4, which obtained a negative result, shows a late and low amplification curve, suggesting a bacterial load below assay limit of detection for the oxa target.Moreover, analysis revealed that the repeat tests were not done using the same sample tube.Knowing that a new sample was prepared, the repeat test may have contained a lower concentration of target, explaining the negative result.Manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.No information was provided concerning the other method of testing used.Since limit of detection can vary between different assays, this could explain the discrepancies between tests.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo (ref.443979) kits.The root cause was not identified.However, samples at or near the limit of detection of the assay (lod) could explain customer¿s issue.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard or trends was identified bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ CPO
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20356164
Report Number3007420875-2024-00094
Device Sequence Number12555449
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number445262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown